MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7363-24
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: unknown.Six used samples were received.As received, there were no damages or anomalies observed.In order to replicate clinical use, the admin set was spiked into a 250ml icu medical provided saline bag.The admin set was installed onto a cadd solis 2110 pump.Pump priming was performed as per instructions for use (ifu).All six admin sets were unable to be primed, and no fluid was observed to be flowing during priming.For one of the admin sets, a vacuum was pulled using a 20ml icu medical provided syringe on the spike.Then the same admin set was primed as per ifu.No alarms were observed and the admin set tubing was primed without issue.To determine the location of the occlusion, the admin set was severed section by section, starting with the anti-siphon valve at the end of the tubing.The priming operation was continuously run until flow was observed in the tubing while determining the location.All the tubing after the cassette was severed, and priming difficulty was still observed.Then, the tubing inlet right before the cassette was severed.The remaining spike and tubing remained on the iv bag, but still no flow despite gravity priming.Confirmed function of upstream occlusion alarm for pump by blocking cassette tubing inlet with thumb.Under magnification, when looking down spike, a star shaped occlusion was noticed.The tubing below the spike was severed, and a partial occlusion was observed.This was repeated for the other remaining admin sets.An occlusion was observed at the asv valve tubing.Other admin sets were occluded due to the green latch on the cassette pressing too firmly on the tubing.One admin set had the cause of the occlusion cleared due to leak testing it with an icu medical provided syringe.For the last admin set, the cause of the occlusion could not be determined.The complaint of priming difficulty can be confirmed.The probable cause is due to inconsistent solvent application at the tubing junctions for the spike and asv occlusions.The probable cause is unknown for the other admin sets tested.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
It was reported that when the admin set is connected, the cadd solis vip immediately gives a low-pressure alarm and prefilling is not possible.The incident occurred immediately during use and was observed by a healthcare professional at the patient's home.Multiple attempts at venting have been made.The error always occurs during the pre-filling process using the pump.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22153435
Report Number3012307300-2025-06679
Device Sequence Number15755340
Product Code FPA
UDI-Device Identifier15019517161960
UDI-Public(01)15019517161960(17)281013(10)4434316
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7363-24
Device Lot Number4434316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown